Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 182, NWS Indianapolis, IN

August 11, 20104 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 11, 2010, 12:09 PM EDT for 4 counties in Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2010, 12:09 PM EDT (16:09 UTC)
Expired
Aug 11, 2010, 1:00 PM EDT
In force
51 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 12:20 PM EDTTSTM WND GST 011 Se Greenfield, INSEVERAL LARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS53 KIND 111609
SVRIND
INC059-065-139-145-111700-
/O.NEW.KIND.SV.W.0182.100811T1609Z-100811T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1209 PM EDT WED AUG 11 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHWESTERN RUSH COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 100 PM EDT

* AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREENFIELD...OR 18 MILES
  SOUTH OF ANDERSON...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILKINSON AND MORRISTOWN AROUND 1215 PM EDT...
  SHIRLEY AROUND 1220 PM EDT...
  KENNARD AROUND 1225 PM EDT...
  KNIGHTSTOWN AND CARTHAGE AROUND 1230 PM EDT...
  GREENSBORO AND ARLINGTON AROUND 1235 PM EDT...
  SPICELAND AROUND 1240 PM EDT...
  DUNREITH AND NEW CASTLE AROUND 1245 PM EDT...
  MAYS AROUND 1250 PM EDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 98 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3994 8535 3958 8544 3974 8596 3995 8574
TIME...MOT...LOC 1609Z 289DEG 20KT 3983 8569
WIND...HAIL 60MPH 0.75IN

$$
DRT
3 follow-up statements
465 
WWUS53 KIND 111627
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1227 PM EDT WED AUG 11 2010

INC059-065-139-145-111700-
/O.CON.KIND.SV.W.0182.000000T0000Z-100811T1700Z/
HANCOCK-HENRY-RUSH-SHELBY-
1227 PM EDT WED AUG 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHELBY...NORTHWESTERN RUSH...EASTERN HANCOCK AND SOUTHWESTERN HENRY
COUNTIES UNTIL 100 PM EDT...

AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF GREENFIELD...OR 21
MILES NORTHEAST OF SHELBYVILLE...MOVING SOUTHEAST AT 25 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARTHAGE AND KNIGHTSTOWN AROUND 1235 PM EDT...
  SPICELAND AND NEW CASTLE AROUND 1240 PM EDT...
  DUNREITH AND ARLINGTON AROUND 1245 PM EDT...
  MAYS AROUND 1250 PM EDT...
  RUSHVILLE AROUND 100 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3972 8591 3995 8565 3994 8535 3958 8544
TIME...MOT...LOC 1627Z 306DEG 20KT 3979 8560
WIND...HAIL 60MPH 0.75IN

$$

MRD/DT
846 
WWUS53 KIND 111638
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 PM EDT WED AUG 11 2010

INC059-065-139-145-111700-
/O.CON.KIND.SV.W.0182.000000T0000Z-100811T1700Z/
HANCOCK-HENRY-RUSH-SHELBY-
1238 PM EDT WED AUG 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHELBY...NORTHWESTERN RUSH...SOUTHEASTERN HANCOCK AND SOUTHWESTERN
HENRY COUNTIES UNTIL 100 PM EDT...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 11 MILES EAST OF GREENFIELD...OR 19
MILES NORTHEAST OF SHELBYVILLE...MOVING SOUTHEAST AT 25 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARLINGTON AROUND 1245 PM EDT...
  MAYS AROUND 1250 PM EDT...
  RUSHVILLE AROUND 100 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3970 8584 3993 8557 3994 8535 3958 8544
TIME...MOT...LOC 1638Z 310DEG 20KT 3974 8554
WIND...HAIL 60MPH 0.75IN

$$

MRD/DT
499 
WWUS53 KIND 111657
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1257 PM EDT WED AUG 11 2010

INC059-065-139-145-111707-
/O.EXP.KIND.SV.W.0182.000000T0000Z-100811T1700Z/
HANCOCK-HENRY-RUSH-SHELBY-
1257 PM EDT WED AUG 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY...
NORTHWESTERN RUSH...SOUTHEASTERN HANCOCK AND SOUTHWESTERN HENRY
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3970 8584 3993 8557 3994 8535 3958 8544
TIME...MOT...LOC 1657Z 310DEG 20KT 3967 8544

$$

MRD/DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:00 AM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Aug 11, 7:00 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 AM EDT WED AUG 11 2010

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A DIFFUSE FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS THE AREA
THROUGH THE END OF THE WORK WEEK. A STRONGER COLD FRONT IS EXPECTED
TO PUSH THROUGH OVER THE WEEKEND. HIGH PRESSURE WILL THEN BUILD
ACROSS THE REGION THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...

FORECAST FOCUS FOR THE NEAR AND SHORT TERM CONTINUES TO BE ON
TEMPERATURES AND THUNDERSTORM CHANCES.

ANALYSIS AS OF 3 AM THIS MORNING DEPICTS A STALLED FRONTAL BOUNDARY
DRAPED ACROSS CENTRAL ILLINOIS AND INDIANA. SHOWER AND THUNDERSTORM
ACTIVITY HAS WANED SIGNIFICANTLY OVERNIGHT WITH THE LOSS OF DAYTIME
HEATING. MEANWHILE A WEAK UPPER TROUGH POSITIONED OVER THE UPPER MS
VALLEY WILL SHIFT EASTWARD THROUGH EARLY TODAY AND WEAKEN AS IT
APPROACHES THE GREAT LAKES. THE COLD FRONT WITH THIS FEATURE SHOULD
REMAIN TO THE NORTH OF THE FORECAST AREA...KEEPING THE ASSOCIATED
SHOWERS AND THUNDERSTORMS GENERALLY OUT OF THE AREA...THOUGH IT
IS POSSIBLE SOME OF THIS ACTIVITY MAY CROSS OVER.

IN TERMS OF MODEL CONSENSUS THERE SEEMS TO BE BETTER AGREEMENT WITH
REGARD TO TEMPERATURES...THE GFS IS NOW ONLY SLIGHTLY WARMER THAN
THE NAM. SHOWER/THUNDERSTORM ACTIVITY WILL BE SIMILAR TO
TUESDAY...NOT WIDESPREAD IN COVERAGE, VERY HIT OR MISS...BUT HEAVY
RAIN IS POSSIBLE IN ANY OF THE TRAINING THUNDERSTORMS AS PWAT'S
CONTINUE TO RUN NEAR 2" AND STORM MOTION REMAINS LESS THAN 10 KTS.

BASED ON PERSISTENCE LEANED TOWARD THE SLIGHTLY WARMER GFS FOR TEMPS
TODAY. BELIEVE THAT DESPITE THE CHANCES FOR THUNDER AND PARTLY SUNNY
CLOUD COVER...LLVL THICKNESSES INDICATE WE WILL SEE TEMPS VERY
SIMILAR TO WED...LOW 90S NORTH TO UPPER 90S SOUTH. THIS COUPLED WITH
HIGH DEWPOINTS IN THE MID 70S WILL ONCE AGAIN PUSH US OVER TO HEAT
WARNING/ADVISORY CRITERIA FOR ANOTHER DAY. AN EXCESSIVE HEAT
WARNING WAS ISSUED FOR MARION COUNTY AND SOUTHWARD...WITH
ADVISORIES FOR THE REST OF THE NORTHERN COUNTIES.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

THE AFOREMENTIONED HEAT WARNINGS/ADVISORIES HAVE BEEN CARRIED
THROUGH UNTIL THURSDAY EVENING. OVERNIGHT TEMPERATURES ARE NOT
EXPECTED TO FALL BELOW THE MID TO UPPER 70S...AGAIN SIMILAR TO
TUE NIGHT...AND THICKNESS SCHEMES INDICATE THAT THU WILL BE ALMOST
JUST AS HOT AS WED. PRECIP CHANCES LOOK LOWER AS WELL...AS THERE
IS LITTLE FORCING WITH THE LINGERING BOUNDARY TO PRODUCE
CONVECTION. STILL A LOW CHANCE WILL BE CONTINUE INTO THU
AFTERNOON/EVENING. AGAIN THIS IS NOT EXPECTED TO IMPACT THE
SOARING TEMPS MUCH.

BOUNDARY FINALLY DROPS SOUTH OF THE INDIANA ON FRIDAY, PROVIDING A
DRY FORECAST TO THE END OF THE WORK WEEK. HOWEVER...TEMPS CONTINUE
TO BE AN ISSUE...ALBEIT NOT QUITE AS HOT/HUMID AS DEW POINTS FALL
INTO THE LOW 70S. A HEAT ADVISORY MAY LIKELY BE NEEDED FOR MANY
LOCATIONS ON FRIDAY...AND POSSIBLY WARNINGS ACROSS THE FAR SOUTH.

&&

.LONG TERM /SATURDAY THROUGH NEXT TUESDAY/...

ENSEMBLE DATA SUGGEST FAIRLY SIGNIFICANT TROUGHING FOR THIS TIME
OF YEAR WILL DROP INTO THE NORTHERN PLAINS AND GREAT LAKES OVER
THE WEEKEND AND SHOULD LINGER INTO EARLY NEXT WEEK. WILL CONTINUE
WITH CHANCE POPS SATURDAY AND SUNDAY AS A COLD FRONT ASSOCIATED
WITH THE DEVELOPING UPPER TROUGH WILL BE MOVING THROUGH AT THAT
TIME. CONSIDERING THE STRENGTH OF THE UPPER TROUGH...FRONT SHOULD
HAVE A GOOD PUSH WITH IT. ENSEMBLE DATA SUGGEST BY MONDAY AND
TUESDAY...FRONT SHOULD BE FAR ENOUGH SOUTHEAST OF THE AREA TO END
THE RAIN THREAT AS A MORE STABLE AIR MASS FILTERS IN BEHIND THE
FRONT.

&&

.AVIATION /DISCUSSION FOR THE 11/12Z TAFS/...

FLUCTUATING VISIBILITIES HAVE LARGELY RECOVERED TO VFR OR HIGH END
MVFR...SAVE FOR HUF WHERE IFR CONDITIONS AND RECENT LIFR CONDITIONS
HAVE BEEN OCCURRING. VISIBILITIES WILL IMPROVE IN TYPICAL DIURNAL
FASHION THIS MORNING...AND ADDITIONAL FOG IS POSSIBLE TONIGHT.
HOWEVER...THIS IS HIGHLY DEPENDENT ON THE INFLUENCE OF CONVECTION
TODAY AND TONIGHT...AND PREDICTABILITY THIS FAR OUT IS LIMITED AT
BEST...SO WILL ONLY HINT AT THIS WITH 6SM BR AFTER 00Z TONIGHT.

WHAT MAY BE JUST A FIRST ROUND OF CONVECTION HAS ALREADY BROKEN OUT
THIS MORNING IN WESTERN ILLINOIS AND NORTH/NORTH CENTRAL INDIANA. AS
SUCH...HAVE INCLUDED CBS AND/OR VCTS WHERE APPROPRIATE...ESPECIALLY
AT LAF/HUF EARLY...WITH OTHER SITES FOLLOWING SUIT LATER IN THE DAY
AND CONTINUING THIS EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

EXCESSIVE HEAT WARNING FROM 11 AM THIS MORNING TO 8 PM EDT
THURSDAY FOR INZ043>047-051>056-060>065-067>072.

HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THURSDAY FOR
INZ021-028>031-035>042-048-049-057.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....JAS
AVIATION...NIELD
Hazardous weather outlook, Aug 11, 3:47 AM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 AM EDT WED AUG 11 2010

INZ043>047-051>056-060>065-067>072-120800-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
347 AM EDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EDT THURSDAY...

HEAT INDEX VALUES WILL AGAIN REACH THE 105 TO 110 DEGREE RANGE
THIS AFTERNOON...AS AIR TEMPERATURES RISE INTO THE
MID TO UPPER 90S. THE HEAT INDEX WILL ONLY FALL INTO THE MID TO
UPPER 70S DURING THE OVERNIGHT HOURS.

IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS. BUT NONE ARE
EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A HAZARD WITH ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EDT THURSDAY...

HEAT INDEX VALUES WILL AGAIN REACH THE 105 TO 110 DEGREE RANGE
THURSDAY AFTERNOON...AS AIR TEMPERATURES RISE INTO THE MID TO
UPPER 90S. THE HEAT INDEX WILL ONLY FALL INTO THE MID TO UPPER 70S
DURING THE OVERNIGHT HOURS. HEAT INDEX READINGS IN EXCESS OF 100
DEGREES ARE ALSO POSSIBLE FRIDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...AND THEN ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO
DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>042-048-049-057-120800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
347 AM EDT WED AUG 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

...A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THURSDAY...

HEAT INDEX VALUES OF 100 TO 104 DEGREES ARE EXPECTED THIS
AFTERNOON...AS AIR TEMPERATURES RISE INTO THE LOW 90S. THE HEAT
INDEX WILL ONLY FALL INTO THE MID 70S DURING THE OVERNIGHT HOURS.

IN ADDITION THERE IS A CHANCE OF THUNDERSTORMS. BUT NONE ARE
EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS A HAZARD WITH ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THURSDAY...

HEAT INDEX VALUES OF 100 TO 104 DEGREES ARE EXPECTED AGAIN THURSDAY
AFTERNOON...AS AIR TEMPERATURES RISE INTO THE LOW 90S. THE HEAT
INDEX WILL ONLY FALL INTO THE MID 70S DURING THE OVERNIGHT HOURS.
HEAT INDEX READINGS NEAR 100 DEGREES ARE ALSO POSSIBLE FRIDAY
AFTERNOON.

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...AND THEN ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO SOON TO
DETERMINE IF THE STORMS WILL BE SEVERE...HOWEVER LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMFLECHT

In the hours before

Special weather statement, Aug 11, 10:02 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 AM EDT WED AUG 11 2010

INZ031-038-111445-
HOWARD-TIPTON-
1002 AM EDT WED AUG 11 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN TIPTON AND EASTERN
HOWARD COUNTIES UNTIL 1045 AM EDT...

AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KOKOMO TO WEST OF TIPTON...MOVING EAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
GREENTOWN AROUND 1015 AM EDT...
TIPTON AROUND 1020 AM EDT

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4058 8586 4030 8587 4031 8623 4058 8620
TIME...MOT...LOC 1401Z 272DEG 27KT 4047 8608

DRT
Special weather statement, Aug 11, 10:37 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1037 AM EDT WED AUG 11 2010

INZ038>041-049-111515-
DELAWARE-HAMILTON-HENRY-MADISON-TIPTON-
1037 AM EDT WED AUG 11 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN HENRY...HAMILTON...
NORTHWESTERN DELAWARE...MADISON AND EASTERN TIPTON COUNTIES UNTIL
1115 AM EDT...

AT 1031 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENTOWN AND
TIPTON TO NEAR NOBLESVILLE...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
NOBLESVILLE...ELWOOD AND RIGDON AROUND 1040 AM EDT...
FRANKTON AROUND 1055 AM EDT...
LAPEL AND ALEXANDRIA AROUND 1100 AM EDT...
ANDERSON AROUND 1110 AM EDT...
PENDLETON AND CHESTERFIELD AROUND 1115 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3995 8559 4000 8623 4041 8595 4041 8586
      4040 8586 4040 8522
TIME...MOT...LOC 1433Z 301DEG 21KT 4040 8582 4005 8612

DRT
Special weather statement, Aug 11, 11:10 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT WED AUG 11 2010

INZ039-040-111600-
HAMILTON-MADISON-
1110 AM EDT WED AUG 11 2010

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HAMILTON AND
MADISON COUNTIES UNTIL NOON EDT...

AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM ALEXANDRIA TO NEAR NOBLESVILLE TO NEAR
CASTLETON...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LAPEL AROUND 1115 AM EDT...
ANDERSON AROUND 1120 AM EDT...
PENDLETON AROUND 1125 AM EDT...
MARKLEVILLE AROUND 1140 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3995 8559 3995 8586 3994 8586 3994 8587
      3993 8589 3993 8611 4022 8587 4023 8558
TIME...MOT...LOC 1509Z 287DEG 21KT 4005 8585

DRT
Special weather statement, Aug 11, 11:32 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1132 AM EDT WED AUG 11 2010

INZ047-048-111615-
HANCOCK-MARION-
1132 AM EDT WED AUG 11 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN MARION AND HANCOCK
COUNTIES UNTIL 1215 PM EDT...

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LAWRENCE...OR 8 MILES NORTHEAST OF
INDIANAPOLIS...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CUMBERLAND AROUND 1140 AM EDT...
SPRING LAKE AROUND 1155 AM EDT...
GREENFIELD AROUND 1205 PM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3970 8565 3970 8569 3977 8613 3993 8608
      3994 8587 3995 8586 3995 8560
TIME...MOT...LOC 1532Z 287DEG 21KT 3984 8600

DRT
Local storm report, Aug 11, 11:53 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1153 AM EDT WED AUG 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND GST     INGALLS                 39.96N 85.80W
08/11/2010  E50.00 MPH       MADISON            IN   TRAINED SPOTTER

&&

DTUCEK
Special weather statement, Aug 11, 11:56 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1156 AM EDT WED AUG 11 2010

INZ048-049-057-111645-
HANCOCK-HENRY-RUSH-
1156 AM EDT WED AUG 11 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN RUSH...HANCOCK AND
SOUTHWESTERN HENRY COUNTIES UNTIL 1245 PM EDT...

AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM CUMBERLAND TO NEAR GREENFIELD AND
FORTVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WILKINSON AROUND 1210 PM EDT...
CARTHAGE AND KNIGHTSTOWN AROUND 1225 PM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3967 8547 3974 8597 3983 8597 3994 8588
      3994 8587 3995 8586 3995 8545
TIME...MOT...LOC 1555Z 299DEG 20KT 3984 8576

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:12 AM EDTExcessive Heat WarningINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 26 more4 days
Aug 11, 3:12 AM EDTHeat AdvisoryINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 10 more4 days
Aug 11, 7:23 AM EDTSpecial Weather StatementINDDelaware22 min
Aug 11, 8:21 AM EDTSpecial Weather StatementINDDelaware, Randolph54 min
Aug 11, 8:25 AM EDTSpecial Weather StatementINDTippecanoe50 min
Aug 11, 9:12 AM EDTSpecial Weather StatementINDCarroll, Tippecanoe48 min
Aug 11, 9:27 AM EDTSpecial Weather StatementINDClinton, Howard, Tipton48 min
Aug 11, 10:02 AM EDTSpecial Weather StatementINDHoward, Tipton43 min
Aug 11, 10:37 AM EDTSpecial Weather StatementINDDelaware, Hamilton, Madison38 min
Aug 11, 11:10 AM EDTSpecial Weather StatementINDMadison50 min
Aug 11, 11:32 AM EDTSpecial Weather StatementINDHancock43 min
Aug 11, 11:56 AM EDTSpecial Weather StatementINDHancock49 min
Aug 11, 12:57 PM EDTSpecial Weather StatementINDDecatur, Rush, Shelby63 min
Aug 11, 1:16 PM EDTSpecial Weather StatementINDBartholomew44 min
Aug 11, 5:33 PM EDTSpecial Weather StatementINDHenry42 min
Aug 11, 6:06 PM EDTSpecial Weather StatementINDHancock, Rush39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.